ICD-9 Diagnosis Code 962.0


Diagnosis Code 962.0

ICD-9: 962.0
Short Description: Pois-corticosteroids
Long Description: Poisoning by adrenal cortical steroids
This is the 2014 version of the ICD-9-CM diagnosis code 962.0

Code Classification
  • Injury and poisoning
    • Poisoning by drugs, medicinals and biological substances (960-979)
      • 962 Poisoning by hormones and synthetic substitutes

Information for Medical Professionals

Convert to ICD-10 Additional informationCallout TooltipGeneral Equivalence Map
The ICD-10 and ICD-9 GEMs are used to facilitate linking between the diagnosis codes in ICD-9-CM and the new ICD-10-CM code set. The GEMs are the raw material from which providers, health information vendors and payers can derive specific applied mappings to meet their needs.

Index of Diseases and Injuries
References found for the code 962.0 in the Index of Diseases and Injuries:

Information for Patients


Also called: Corticosteroids, Glucocorticoids

You may have heard of anabolic steroids, which can have harmful effects. But there's another type of steroid - sometimes called a corticosteroid - that treats a variety of problems. These steroids are similar to hormones that your adrenal glands make to fight stress associated with illnesses and injuries. They reduce inflammation and affect the immune system.

You may need to take corticosteroids to treat

  • Arthritis
  • Asthma
  • Autoimmune diseases such as lupus and multiple sclerosis
  • Skin conditions such as eczema and rashes
  • Some kinds of cancer

Steroids are strong medicines, and they can have side effects, including weakened bones and cataracts. Because of this, you usually take them for as short a time as possible.

[Read More]
Previous Code
Previous Code 961.9
Next Code
962.1 Next Code